Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Atlanta, GA

June 14, 2007Union County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2007, 3:10 PM EDT for Union County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2007, 3:10 PM EDT (19:10 UTC)
Expired
Jun 14, 2007, 3:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Union County, GA

The radar

The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:22 PM EDTHAIL 0.25Blairsville, GAPEA SIZE HAIL FELL FOR SEVERAL MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 141910
SVRFFC
GAC291-141945-
/O.NEW.KFFC.SV.W.0200.070614T1910Z-070614T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR BLAIRSVILLE...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OWLTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3473 8396 3473 8397 3487 8410 3498 8395
      3493 8392 3490 8389 3489 8382 3486 8382
      3485 8380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:27 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 14, 11:27 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT THU JUN 14 2007

.UPDATE...
MORNING UPPER ANALYSIS AND SATL WV SHOW A SHORTWAVE OVER NE AL AND
DIVING DOWN THE AL/GA LINE. A MODIFIED 12Z FFC SOUNDING INDICATES A
MODERATELY MOIST AND UNSTABLE AIRMASS IN-PLACE TODAY WITH CAPES
PROGD TO REACH 2000-2500 J/KG WITH -3 TO -6 LIS. WIND SHEAR IS NIL.
AREA DEWPOINTS ARE NOT TOO IMPRESSIVE...AVERAGING LOW 60S AROUND THE
STATE. HOWEVER...ALL INDICES SUPPORT SCATTERED AFTERNOON AND EVENING
TSTM DEVELOPMENT TODAY...WITH THE STRONGER AND MORE WIDESPREAD
COVERAGE GENERALLY EXPECTED SOUTH OF LA GRANGE...TO GRIFFIN...TO
ATHENS LINE WHERE THE UPPER SHORTWAVE HAS THE GREATER POTENTIAL TO
INTERACT WITH INCREASING INSTABILITIES AND MOISTURE DURING MAX
HEATING. WBZ AND FREEZING HGTS ARE DOWN AROUND 11.5KFT...SUPPORTING
A POTENTIAL FOR LARGE HAIL WITH THE STRONGER STORMS. THIS COUPLED
WITH A SLIGHT DOWNBURST THREAT FROM SOME MID LEVEL DRY AIR POSSIBLY
ADVECTING IN FROM THE NORTH HAS WARRANTED A SLIGHT RISK OF SEVERE
STORMS ACROSS MUCH OF THE STATE THIS AFTERNOON AND EVENING. AT THIS
TIME...SUSPECT THE GREATER THREAT WILL BE CENTRAL AND SOUTH GA
BEGINNING AROUND 3-4 PM...BUT WILL HAVE TO MONITOR ALL AREAS
CLOSELY. OTHERWISE...HAVE UPDATED ZONES TO INCREASE TODAYS HIGHS A
DEGREE OR TWO WHILE REST OF FORECAST LOOKS ON TRACK.  /39

......................PREVIOUS DISCUSSION.....................
.SHORT TERM /TODAY THROUGH SATURDAY/...
A MIX OF THE NAM/GFS SEEMS TO BE APPROPRIATE FOR THE SHORT TERM.
EACH MODEL INDICATES SIGNIFICANT SHORT WAVES MOVING ACROSS THE CWA
OVER THE NEXT 2 DAYS AS THE H5 LOW REMAINS OFF THE MID ATLANTIC
COAST. THE NEXT SIGNIFICANT SHORT WAVE IS SEEN VERY WELL ON THE
WATER VAPOR WITH THE VORT MAX OVER EASTERN KY. MODELS PICK UP ON
THIS AND BRING IT ALONG THE GA/AL/TN BORDER BY 12Z AND RIDES ALONG
THE GA/AL BORDER THROUGH THE DAY. CURRENT ACTIVITY ASSOCIATED WITH
THE SHORT WAVE HAS DIMINISHED CONSIDERABLY AND FEEL THIS TREND WILL
CONTINUE UNTIL LATER TODAY WITH DAYTIME HEATING. PER THE LOCATION OF
THE SHORT WAVE FEEL THE BEST CHANCE OF CONVECTION WILL BE EASTERN
AND CENTRAL GA AS THE VORT MAX AND ASSOCIATED PVA MOVES INTO CENTRAL
GA AT 18Z. HOWEVER DO NOT WANT TO LEAVE NORTH GA OUT OF THE PICTURE
AT THIS POINT AS BOTH MODELS KEEP MOISTURE OVER THE ENTIRE CWA
THROUGH THE DAY. WILL GO WITH HIGHER POPS ACROSS CENTRAL GA BUT
KEEPING THEM IN THE HIGH CHANCE CATEGORY WHICH IS HIGHER THAN MOS
GUIDANCE. CAPES/LIS NOT IMPRESSIVE HOWEVER EXPERIENCE OF THE PAST
SEVERAL DAYS TELLS THAT THERE IS THE RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON. BASED ON MAX TEMPS YESTERDAY...WILL GO ON THE HIGH
SIDE OF GUIDANCE TODAY.

WILL CONTINUE WITH CHANCE POPS DURING THE DAY AND SLIGHT CHANCE TO
CHANCE DURING THE NIGHT THROUGH FRIDAY NIGHT. PROBLEM IS THE TIMING
OF THE SHORT WAVES AND THE MODELS ABILITIES TO CATCH EACH SHORT WAVE
THE FURTHER INTO THE FORECAST WE GO. BOTH NAM/GFS INDICATE THE H5
LOW SHIFTS NORTHEAST AS THE H5 RIDGE TO OUR WEST BEGINS BUILDING
INTO THE CWA SATURDAY. EVEN WITH THE RIDGE BUILDING...THERE SHOULD
BE ENOUGH LOW LEVEL MOISTURE TO COMBINE WITH AFTERNOON HEATING TO
PRODUCE ISOLATED THUNDERSTORMS ON SATURDAY. ALSO WENT CLOSE TO A
BLEND OF THE GUIDANCE TEMPS THROUGH SATURDAY.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
H5 RIDGE BUILDS OVER THE EASTERN U.S. THIS SHOULD END THE CHANCE OF
PRECIP FOR A COUPLE OF DAYS EARLY IN THE LONG TERM. A FAIRLY STRONG
SHORT WAVE MOVES INTO THE NORTHERN PLAINS AND BEGINS DIGGING INTO
THE MIDWEST BY TUESDAY. THIS WILL TAP INTO GULF MOISTURE AND
TRANSPORT IT OVER THE CWA TUESDAY AND WEDNESDAY. MODELS HAVE BEEN
CONSISTENT WITH THIS FEATURE ALTHOUGH THERE ARE TIMING DIFFERENCES
BETWEEN THE MODEL RUNS WITH THE 14/00Z RUNNING ABOUT 12 HOURS FASTER
THAN THE 13/18Z RUN. WILL MAINTAIN CHANCE POPS THROUGH THURSDAY.

&&

.AVIATION...
PARTLY CLOUDY SKIES THIS MORNING WITH AREAS OF PATCHY FOG. SHOULD
SEE ANOTHER DAY LIKE YESTERDAY WITH AFTERNOON AND EVENING SHRA/TSRA
ACROSS THE STATE. THERE IS A WEAK WAVE EXPECTED TO MOVE INTO TH
ESTATE FROM THE EAST EARLIER TODAY SO MAY SEE SHRA/TSRA POP UP A
LITTLE EARLIER BUT IT WILL CONTINUE THROUGH THIS EVENING. WINDS WILL
CONTINUE OUT OF THE E TO SE AT 5 TO 10KT. NO RESTRICTIONS TO VSBY
EXPECTED EXCEPT IN AND AROUND TSRA LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  62  80  62  88 /  60  40  50  30  20
ATLANTA         84  65  82  65  89 /  60  30  50  20  20
BLAIRSVILLE     81  59  75  57  80 /  60  40  50  20  20
CARTERSVILLE    88  60  83  60  87 /  60  30  50  20  20
COLUMBUS        88  66  87  66  93 /  50  20  50  10  20
GAINESVILLE     82  62  78  63  86 /  60  40  50  20  20
MACON           87  63  88  65  92 /  60  30  50  20  20
ROME            90  63  86  62  92 /  50  30  50  10  20
PEACHTREE CITY  85  61  83  61  90 /  60  30  50  20  20
VIDALIA         84  64  84  65  90 /  60  30  50  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/01
Hazardous weather outlook, Jun 14, 10:55 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EDT THU JUN 14 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1055 AM EDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE STORMS EXPECTED THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS SITUATED ALONG THE
ATLANTIC COAST. A LARGE BUT WEAK AREA OF HIGH PRESSURE AT THE
SURFACE COVERS MUCH OF THE EASTERN PART OF THE COUNTRY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING...HAIL AND
GUSTY WINDS. ALTHOUGH THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA...THE MOST LIKELY AREA FOR
SEVERE ACTIVITY WILL BE GENERALLY ALONG AND SOUTH OF A LA
GRANGE...TO GRIFFIN...TO ATHENS LINE.

.DISCUSSION...
A SERIES OF WEAK SHORTWAVES ROTATING THROUGH THE UPPER LEVEL TROUGH
CENTERED NEAR THE ATLANTIC COAST...SHOULD PROVIDE ENOUGH LIFT FOR
SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
DAYTIME HEATING WILL ALLOW CAPES TO APPROACH 2000...AND LIFTED
INDICES WILL BE AROUND MINUS 2 TO MINUS 4. THIS MAY CAUSE SOME
STORMS TO BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON.

In the hours before

Special weather statement, Jun 14, 1:44 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT THU JUN 14 2007

GAZ006-141815-
144 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA SIZED
HAIL IN FANNIN COUNTY UNTIL 215 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OASIS...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES
ACROSS FANNIN COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE...OASIS AND HIGDON. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 2:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU JUN 14 2007

GAZ014-141900-
227 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA SIZED
HAIL IN DAWSON COUNTY UNTIL 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JUNO...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DAWSON COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JUNO...MCKEE AND DAWSONVILLE. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 2:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU JUN 14 2007

GAZ007-141915-
244 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN GILMER COUNTY UNTIL 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALONA...MOVING SOUTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GILMER COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE TALONA...CARTECAY...ELLIJAY AND EAST ELLIJAY. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 2:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU JUN 14 2007

GAZ014-141945-
258 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN DAWSON COUNTY UNTIL 345 PM EDT...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNO...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DAWSON COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JUNO...MCKEE AND DAWSONVILLE. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 3:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT THU JUN 14 2007

GAZ008-009-141945-
303 PM EDT THU JUN 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN UNION AND TOWNS COUNTIES UNTIL 345 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YOUNG HARRIS...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION AND TOWNS COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BRASSTOWN BALD MOUNTAIN...ALEXANDERS
MILL...YOUNG HARRIS...HIAWASSEE...BLAIRSVILLE...OWLTON...DESOTO FALLS
AND VOGEL STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:00 PM EDTSevere Thunderstorm WarningFFCPickens45 min
Jun 14, 6:05 PM EDTSevere Thunderstorm WarningFFCMurray23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.